Hail, Goshen
- When
- July 3, 2:24 PM MST to 2:29 PM MST
- Where
- Goshen County, 14 mi W of Hawk Spgs
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.783, -104.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 12:10 AM MST, 14 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 110 AM MDT WED JUL 3 2002 THE FIRST REAL THREAT OF SHOWERS AND THUNDERSTORMS IN SOME TIME WILL EXIST OVER THE CWA THIS AFTERNOON AND TONIGHT. HUMIDITIES THROUGHOUT THE ATMOSPHERE INCREASE DURING THAT TIME WITH PRECIPITABLE WATER VALUES OVER AN INCH IN AREAS EAST OF THE LARAMIE RANGE. A SHORTWAVE TROUGH OVER NORTHERN ARIZONA EARLY THIS AFTERNOON WILL MOVE OVER THE CWA SLOWLY THIS AFTERNOON AND TONIGHT. IN ADDITION...UPPER LEVEL DIVERGENCE AND MID LEVEL CONVERGENCE WILL BE OVER AREAS EAST OF THE LARAMIE RANGE. SOME SEVERE POTENTIAL EXISTS MAINLY IN THE NEBRASKA PANHANDLE WITH THE DEEPER MOISTURE...BETTER SHEAR AND STEEPER LAPSE RATES. WILL GO WITH A 40 OR 50 PERCENT COVERAGE OF SHOWERS AND STORMS EAST OF THE LARAMIE RANGE THIS AFTERNOON WITH THE ACTIVITY SLOWLY ENDING FROM WEST TO EAST TONIGHT. MAIN MODEL DIFFERENCES ARE THE AVN DEPICTION OF A STRONGER SHORTWAVE TROUGH AND LARGER QPF AMOUNTS FROM THE ETA. THE ATMOSPHERE DRIES SOME FOR THURSDAY AND CONTINUING FOR FRIDAY AND WILL BE MORE STABLE. MOST OF THE ACTIVITY WILL BE ALONG AND TO THE EAST OF A SURFACE LOW PRESSURE TROUGH SHICH WILL BE NEAR THE WYOMING AND COLORADO BORDER THURSDAY AND FRIDAY. TEMPERATURES WILL BE A BIT COOLER DURING THE DAY THROUGH FRIDAY WITH MORE CLOUD COVER AND COOLER 700 MB TEMPERATURES. WILL TAKE A LOOK AT THE LATER PERIODS OF THE FORECAST BEFORE THE FORECAST ISSUANCE. .CYS... WY...NONE. NE...NONE. WEILAND
NEZ001>003-019>021-054-055-WYZ059>070-031830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1051 AM MDT WED JUL 3 2002 ...SPOTTER ACTIVATION MAY BE NEEDED TODAY IN PORTIONS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE... SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON. THE STORMS WILL MOVE ONTO THE PLAINS WHERE THE AIRMASS IS UNSTABLE AND THERE IS AMPLE LOW LEVEL MOISTURE. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE HAIL AND GUSTY WINDS. THE PRIMARY AREA OF CONCERN WILL BE THE EAST CENTRAL PLAINS OF WYOMING THIS AFTERNOON...INTO THE NORTHWEST NEBRASKA PANHANDLE THIS EVENING. && STARK WCJIN-WYSE-WYNE
The Cheyenne radar (KCYS), 74 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304062.